MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Codes Misassembled (1398); Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the preloaded intraocular device injected the intraocular lens (iol) backwards and the surgeon quickly turned to the correct direction.The lens remains implanted in patient's operative eye.There was no patient injury reported.No further information was provided.
 
Additional Manufacturer Narrative
Age or date of birth, weight and ethnicity: unknown as information was asked but it was not provided.If explanted, give date: not applicable, as lens remains implanted.The lens is not returning for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction: upon further review, it was identified that the date in section g3 of the originally submitted report was incorrectly populated as feb 14, 2022 and the correct date should have been feb 10, 2022.Also, section h6: medical device problem code: 1398 - misassembled code was incorrectly chosen in the initial report submitted (mfr 3012236936-2022-00568).Therefore, it is being removed as it does not apply.Hence, this correction report is being submitted to capture these errors.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes section d9: returned to manufacturer on: feb 28, 2022 section h3: device evaluated by manufacturer: yes device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed that the handpiece was received with the plunger rod fully advanced.Minor plunger rod damage was identified.The handpiece was disassembled and the assembly was inspected, no assembly issues were identified.No lens was received as part of this return, therefore no product evaluation could be performed on the lens.Based on the return condition of the product (no lens or photo/video) the complaint issue delivery issue could not be confirmed.The complaint issue assembly issue could not be confirmed.Therefore, no product deficiency could be identified.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13676959
Report Number3012236936-2022-00568
Device Sequence Number5516110
Product Code MJP
UDI-Device Identifier05050474746558
UDI-Public(01)05050474746558(17)241106
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2024
Device Model NumberDIU150
Device Catalogue NumberDIU150U205
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer03/10/2022
04/07/2022
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date03/25/2022
04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown